MAUDE Adverse Event Report: AESCULAP AG CHALLENGER TI-P ML-LIGAT.CLIPS 12 CARTR.; LIGATION / VESSEL CLIPS

AESCULAP AG CHALLENGER TI-P ML-LIGAT.CLIPS 12 CARTR.; LIGATION / VESSEL CLIPS
Model Number PL579T
Medical Device Problem Code Ejection Problem (4009)
Health Effect - Clinical Codes Liver Laceration(s) (1955); Insufficient Information (4580)
Date of Event 08/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a challenger ti-p ml-ligat.Clips 12 cartr (part # pl579t) was used during a procedure performed on (b)(6) 2021.According to the complainant, the clip was damaged during surgery.Reportedly, the clip ramp opened during the second application and became detached from the reusable gripper.Risk of bleeding from vesicular injury in the hepathic pedicle.The user experienced difficulty storing the clip ramp and pulling it out through the laparoscopy trocars.The complaint device has not been returned to the manufacturer for evaluation.Patient harm is unknown.Although requested, additional information has not been made available.The adverse event / malfunction is filed under (b)(4) reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 3(5) x probability of occurrence(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a product safety case ((b)(4)) was initiated.Any action regarding capa will be addressed with this case.

Brand Name
CHALLENGER TI-P ML-LIGAT.CLIPS 12 CARTR.
Common Device Name
LIGATION / VESSEL CLIPS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12719874
Report Number9610612-2021-00678
Device Sequence Number14416827
Product Code FZP
UDI-Device Identifier04046963356040
UDI-Public4046963356040
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K081031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPL579T
Device Catalogue NumberPL579T
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer12/10/2021
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date12/31/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown